Annals of Tropical Medicine and Public Health
Home About us Ahead Of Print Instructions Submission Subscribe Advertise Contact e-Alerts Editorial Board Login 
Users Online:2343
  Print this page  Email this page Small font sizeDefault font sizeIncrease font size
CASE REPORT
Year : 2016  |  Volume : 9  |  Issue : 1  |  Page : 70-72

Tricuspid valve endocarditis with septic pulmonary embolism following induced abortion in an immunocompetent patient: A case report


Department of Medicine, Calcutta National Medical College, 24, Gorachand Road, Kolkata, West Bengal, India

Correspondence Address:
Indranil Chaudhuri
2/23, Oiabibitala 1st Bye Lane, Howrah - 711 104, West Bengal
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/1755-6783.168708

Rights and Permissions

Infective endocarditis (IE) is a life-threatening disease where infections most commonly involve heart valves but may occur at the site of a septal defect or chordate tendinea or on the mural endocardium. Infection of arteriovenous shunts, arterioarterial shunts (patent ductus arteriosus), or coarctation of the infective aorta are clinically and pathologically similar to IE. Conditions predisposing to native valve endocarditis are rheumatic heart disease (where the mitral valve is frequently involved followed by the aortic valve), congenital heart disease (commonly patent ductus arteriosus, ventricular septal defect, and bicuspid aortic valve), and intravenous (IV) drug abusers [tricuspid valve (TV) commonly involved followed by the mitral valve and the aortic valve]. We report a case of TV endocarditis in a 25-year-old female patient after induced abortion at 16 weeks of pregnancy presented with pyrexia of unknown origin (PUO) and septic pulmonary embolism. The patient presented with fever with chills and rigors 2 weeks after the induced abortion. She remained febrile for 1.5 months and did not respond to therapy. After subsequent investigations, she was found to have TV endocarditis. She was not an IV drug abuser and did not have any underlying cardiac anomaly or any cardiac prosthesis implantation, which are common causes of right-sided endocarditis. This patient had responded to injection ceftriaxone 1 g IV/twice a day (bd), injection vancomycin 500 mg IV/bd, and injection gentamycin 80 mg IV/bd for total 28 days and was discharged to follow-up.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1544    
    Printed57    
    Emailed0    
    PDF Downloaded23    
    Comments [Add]    

Recommend this journal